advertisement
Question
Posted by: Tima | 2011/10/19

how long is safe to take Roaccutane?

Hi

I have done two courses of Roac before, one for 6 mths the second for 9 mths. In each instance the severe cystic acne returned. I now will be going on a year-long course. I feel unsure of this but the recommendation is coming from a renowned dermatologist who says this will kill the acne for good (have had acne 30 yrs). But still when I ask around no one has been on it for that long. Am I good to go? I did also check on the internet and yes ppl have been on it for a year, so I wouldn''t be the first. I just am concerned that I don''t personally know anyone who took this drug for a year, and a third course too. What is yr opinion? I am 37 yr old woman. Last time the drug caused me intense joint pain, that is my other concern. It compoletely went away after I ended the course though.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist

Hi Tima

Firstly you are correct in what you've read that some people have taken a 3rd course of this medication.

The length of treatment is generally not this long - If you find that no improvement is seen on the product after 20 weeks, you should discuss the use of staying on it with your doctor. You wont be the first to have taken it for this long, and under close supervision of your doctor it should be fine.

Joint pain is also a know side-effect of this medication. There is no guarantee that you will experience it this time 'round, but should it return, be sure to discuss it with your doctor.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: pharmacist | 2011/10/20

Hi Tima

Firstly you are correct in what you've read that some people have taken a 3rd course of this medication.

The length of treatment is generally not this long - If you find that no improvement is seen on the product after 20 weeks, you should discuss the use of staying on it with your doctor. You wont be the first to have taken it for this long, and under close supervision of your doctor it should be fine.

Joint pain is also a know side-effect of this medication. There is no guarantee that you will experience it this time 'round, but should it return, be sure to discuss it with your doctor.

Reply to pharmacist
Posted by: pharmacist | 2011/10/20

Hi Tima

Firstly you are correct in what you've read that some people have taken a 3rd course of this medication.

The length of treatment is generally not this long - If you find that no improvement is seen on the product after 20 weeks, you should discuss the use of staying on it with your doctor. You wont be the first to have taken it for this long, and under close supervision of your doctor it should be fine.

Joint pain is also a know side-effect of this medication. There is no guarantee that you will experience it this time 'round, but should it return, be sure to discuss it with your doctor.

Reply to pharmacist
Posted by: pharmacist | 2011/10/20

Hi Tima

Firstly you are correct in what you've read that some people have taken a 3rd course of this medication.

The length of treatment is generally not this long - If you find that no improvement is seen on the product after 20 weeks, you should discuss the use of staying on it with your doctor. You wont be the first to have taken it for this long, and under close supervision of your doctor it should be fine.

Joint pain is also a know side-effect of this medication. There is no guarantee that you will experience it this time 'round, but should it return, be sure to discuss it with your doctor.

Reply to pharmacist

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement